Tornadoes · United States · Georgia · 2004
F0 tornado, Portal, Georgia, September 27, 2004
This F0 tornado ran 0.5 miles across Bulloch County on September 27, 2004, touching down at 6:00 AM EDT and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- September 27, 2004
- Touchdown
- 6:00 AM EDT (10:00 UTC)
- Path length
- 0.5 miles (0.8 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Bulloch County
- Touchdown point
- 32.600, -81.850
- Lift-off point
- 32.630, -81.880
- Record number
- 1682
What the Weather Service recorded
A weak tornado knocked trees and large limbs down.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
34 minutes of warning. NWS CHS issued a tornado warning for this county at 09:26 UTC, 34 minutes before the tornado touched down, in force until 10:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 05:25 UTC | 06:15 UTC | Tornado Warning | CHS |
| 06:10 UTC | 06:45 UTC | Tornado Warning | CHS |
| 09:26 UTC | 10:15 UTC | Tornado Warning | CHS |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 05:10 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the tornado touched down at Sep 27, 4:16 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 27, 4:16 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADVISORY AREA IN WWA SECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
416 AM EDT MON SEP 27 2004
...A SIGNIFICANT TORNADO EVENT IS POSSIBLE TODAY...
...TROPICAL STORM WARNING EXTENDED TO THE SOUTH SANTEE RIVER...
ATTENTION CUSTOMERS AND PARTNERS...SOME PRODUCTS MAY BE DELAYED
UNTIL AFTER THE 4 AM CONFERENCE CALL TO ENSURE THE LATEST
INFORMATION IS INCORPORATED INTO THE AFTERNOON FORECAST PACKAGE.
.SHORT TERM /TODAY AND TONIGHT/...ANTICIPATE AN ACTIVE DAY TODAY AS
TS JEANNE MEANDERS INTO CENTRAL GA AND EVENTUALLY THE SC MIDLANDS.
HVY RAINS OVER SRN GA WILL GRADUALLY SPREAD N AND EXPAND THIS MRNG
AS ADDITIONAL FEEDER BANDS DVLPG OVER THE OPEN ATLC MOVE INLAND.
STILL LOOKING FOR A 3-7 INCH RNFL POTENTIAL ACROSS THE AREA WITH
HIGHEST QPF ACROSS SE GA CLOSER TO THE TRACK OF JEANNE. THE FLOOD
WATCH WILL CONTINUE. WINDS HAVE BEEN STEADILY PICKUP THIS MRNG AS
JEANNE DRAWS CLOSER. TS FORCE WINDS ARE BUFFETING THE GA COAST WHILE
FARTHER INLAND WIND GUSTS TO NEAR 45 MPH ARE COMMON...ESP IN THE
HEAVIER SQUALLS. GUSTS TO 60 MPH APPEAR LIKELY PER AREA VWPS SO THE
INLAND TS WND WRNG WL REMAIN. JEANNE/S WIND FIELD CONTINUES TO
EXPAND THIS MRNG AS THE CIRCULATION UNWINDS. PER COORD WITH NHC THE
TS WRNG WILL BE EXTENDED N TO THE SOUTH SANTEE RIVER AT 5 AM. DO NOT
THINK TS CONDITIONS WILL OCCUR INLAND ACROSS SC BUT WILL GO AHEAD
AND ISSUE WIND ADVISORY. THIS WILL INCLUDE LAKE MOULTRIE.
0-1KM STORM RELATIVE HELICITIES ON THE ORDER OF 600-800 M2/S2
COUPLED WITH SBCAPES OF 1000-2000 J/KG AND LOW LCLS SUGGEST THE
POTENTIAL EXISTS FOR A SIGNIFICANT TORNADO EVENT TODAY. MANY CELLS
HAVE ALREADY EXHIBITED ROTATION THIS MRNG AND EXPECT THIS CONTINUE
THROUGH THE AFTN. A TONGUE OF DRIER ROTATING AROUND THE BASE OF
JEANNE/S CT) (MB) (MI) (FT/S)
DEVILS ISLAND 0800 61 250/ 14/ 17 1013.3F
ROCK OF AGES 0800 56 230/ 17/ 18 1014.4R
PASSAGE ISLAND 0800 58 260/ 16/ 17 1013.9R
STANNARD ROCK 0800 63 250/ 28/ 30 1013.1F
FLOATING BUOYS
STATION/POSITION TIME TEMP WIND PRES VSBY WAVE
AIR SEA DIR/SP/G HT/PER
(UTC) (F) (DEG/KT/KT) (MB) (MI) (FT/S)
WEST SUPERIOR 0800 52 48 250/ 8/ 10 1014.2S 1/ 3
CENTRAL SUPERIOR 0800 53 49 240/ 16/ 19 1012.7F 3/ 4
EAST SUPERIOR 0800 57 53 210/ 14/ 16 1013.1F 3/ 4Hazardous weather outlook, Sep 27, 12:48 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1248 AM EDT MON SEP 27 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER... RIDGELAND...SAINT GEORGE AND WALTERBORO 1248 AM EDT MON SEP 27 2004 ...TORNADO WATCH UNTIL 9 AM MONDAY... ...TROPICAL STORM WARNING FOR THE GEORGIA COAST... ...INLAND TROPICAL STORM WIND WARNING FOR INLAND SOUTHEAST GEORGIA... ...FLOOD WATCH FOR THE ENTIRE AREA... ...HIGH SURF ADVISORY FOR COASTAL SOUTH CAROLINA... ...HIGH RISK FOR RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. .TROPICAL WEATHER...HURRICANE JEANNE WILL MOVE NORTHWEST INTO THE EXTREME NORTHEAST GULF OF MEXICO EARLY TONIGHT...THEN TURN NORTH INTO NORTH FLORIDA OVERNIGHT. MINIMAL TROPICAL STORM FORCE WINDS ARE POSSIBLE AT THE GEORGIA COAST THIS AFTERNOON THROUGH MONDAY AND A TROPICAL STORM WARNING REMAINS IN EFFECT. WINDS WILL REACH TROPICAL STORM FORCE AT TIMES FARTHER INLAND ACROSS SOUTHEAST GEORGIA LATE TONIGHT AS BANDS OF HEAVIER RAIN MOVE INTO THE AREA. THUS...THE INLAND TROPICAL STORM WIND WATCH HAS BEEN UPGRADED TO A WARNING. PLEASE REFER TO THE LATEST INLAND TROPICAL STORM WIND WARNING AND THE LATEST HURRICANE LOCAL STATEMENT FOR ADDITIONAL INFORMATION. .HIGH SURF/RIP CURRENTS...HIGH SURF WILL CONTINUE TO POUND THE BEACHES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR COASTAL SOUTH CAROLINA NORTH OF THE TROPICAL STORM WARNING. A HIGH RISK FOR DANGEROUS RIP CURRENTS ALSO CONTINUES. PLEASE REFER TO THE LATEST COASTAL FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SEVERE WEATHER/FLOODING RAINS...THERE IS NOW A TORNADO WATCH IN EFFECT UNTIL 9 AM MONDAY FOR ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. ADDITIONAL TORNADO WATCHES WILL LIKELY BE REQUIRED LATER THIS MORNING. IN ADDITION...VERY HEAVY RAINS AND RAINBANDS FROM JEANNE WILL OCCASIONALLY MOVE THROUGH THE AREA INTO MONDAY...SOME OF WHICH CAN EASILY PRODUCE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS MAY CAUSE FLOODING OF MANY LOCATIONS...AND FLOOD WARNINGS MAY BE REQUIRED AT A LATER TIME. FOR NOW...A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MODERATE FLOODING WILL CONTINUE ON THE SOUTH SANTEE RIVER NEAR JAMESTOWN...WHILE THE FLOOD WARNING FOR THE SAVANNAH RIVER AT CLYO HAS BEEN CANCELLED. PLEASE REFER TO RECENT RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .TROPICAL WEATHER...HURRICANE JEANNE WILL CONTINUE TO IMPACT THE AREA ON MONDAY WITH HIGH WINDS...FLOODING RAINS AND TORNADOES...WITH HIGH SURF AND RIP CURRENTS AT LOCAL BEACHES. .MARINE WEATHER...A GALE WARNING IS IN EFFECT FOR THE SOUTHEAST SOUTH CAROLINA WATERS...INCLUDING CHARLESTON HARBOR...AS WINDS INCREASE TO GALE FORCE LATE TONIGHT AND MONDAY. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER INCLUDING JAMESTOWN THROUGH THE PERIOD. ADDITIONAL RIVERS MAY EXCEED FLOOD STAGE NEXT WEEK DEPENDING UPON THE FUTURE TRACK OF HURRICANE JEANNE. PLEASE REFER TO THE LATEST RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 12:44 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1244 AM EDT MON SEP 27 2004 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271300- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER... RIDGELAND...SAINT GEORGE AND WALTERBORO 1244 AM EDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 9 AM MONDAY MORNING FOR THE FOLLOWING COUNTIES... IN SOUTHEAST SOUTH CAROLINA... ALLENDALE...BERKELEY...BEAUFORT...CHARLESTON...COLLETON... DORCHESTER...HAMPTON AND JASPER...INCLUDING THE ADJACENT COASTAL WATERS. IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CANDLER...CHATHAM...EFFINGHAM...EVANS... LIBERTY...JENKINS...LONG...MCINTOSH...SCREVEN AND TATTNALL... INCLUDING THE ADJACENT COASTAL WATERS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Special weather statement, Sep 27, 3:04 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 304 AM EDT MON SEP 27 2004 GAZ087-088-099>101-SCZ047-048-051-270900- BEAUFORT-BULLOCH-CANDLER-COASTAL JASPER-EFFINGHAM-INLAND JASPER- JENKINS-SCREVEN- INCLUDING THE CITIES OF...METTER...MILLEN...SPRINGFIELD... STATESBORO...SYLVANIA...BEAUFORT...HILTON HEAD ISLAND AND RIDGELAND 304 AM EDT MON SEP 27 2004 A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE AREA BETWEEN 3 AND 5 AM. GENERAL RAINFALL AMOUNTS OF AROUND AN INCH ARE QUITE LIKELY. HOWEVER...ISOLATED AMOUNTS IN EXCESS OF THREE INCHES ARE POSSIBLE AND MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...WIND GUSTS NEAR 40 MPH ARE POSSIBLE WITH THE HEAVIEST RAIN. THIS COULD RESULT IN MINOR TREE DAMAGE AND SCATTERED POWER OUTAGES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. EMLAW
Special weather statement, Sep 27, 4:06 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 406 AM EDT MON SEP 27 2004 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271300- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER... RIDGELAND...SAINT GEORGE AND WALTERBORO 406 AM EDT MON SEP 27 2004 A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 AM EDT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST SOUTH CAROLINA... ALLENDALE...BERKELEY...BEAUFORT...CHARLESTON...COLLETON... DORCHESTER...HAMPTON AND JASPER...INCLUDING THE ADJACENT COASTAL WATERS. IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CANDLER...CHATHAM...EFFINGHAM...EVANS... LIBERTY...JENKINS...LONG...MCINTOSH...SCREVEN AND TATTNALL... INCLUDING THE ADJACENT COASTAL WATERS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 27, 5:30 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 AM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM TILLMAN 32.46N 81.11W
09/27/2004 JASPER SC EMERGENCY MNGR
TREES DOWN IN TILLMAN. TIME UNKNOWN.
0500 AM TROPICAL STORM LEVY 32.20N 81.03W
09/27/2004 JASPER SC EMERGENCY MNGR
TREES DOWN IN LEVY. TIME UNKNOWN.
&&
STThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Charleston AFB, SC (KCHS), 00:00Z
10.0 hours before the tornado, 177 km from the path. September 27, 2004.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 153 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
- 0-3 km lapse rate
- 4.7 K/km
Charleston AFB, SC (KCHS), 12:00Z
2.0 hours after it, 177 km from the path. September 27, 2004.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 1014 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
- 0-3 km lapse rate
- 5.3 K/km
The radar
The Charleston,SC radar (KCLX), 77 km away, was scanning. The volume nearest the touchdown began at 09:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2004 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of September 27, 2004
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 27 | 5:45 AM EDT | F0 | Hampton, SC | 0.5 | 40 | |||
| September 27 | 7:15 AM EDT | F0 | Screven, GA | 0.7 | 40 | |||
| September 27 | 8:30 AM EDT | F0 | Berkeley, SC | 1.0 | 150 | |||
| September 27 | 10:20 AM EDT | F0 | Jenkins, GA | 0.5 | 30 | |||
| September 27 | 10:23 AM EDT | F1 | Clarendon, SC | 3.0 | 400 | 4 | ||
| September 27 | 12:05 PM EDT | F1 | Florence, SC | 0.4 | 30 | $20,000 | ||
| September 27 | 12:54 PM EDT | F1 | Georgetown, SC | 1.6 | 30 | $30,000 | ||
| September 27 | 1:39 PM EDT | F0 | Aiken, SC | 3.0 | 100 | |||
| September 27 | 2:03 PM EDT | F0 | Lee, SC | 6.0 | 80 | |||
| September 27 | 2:25 PM EDT | F1 | Marion, SC | 1.5 | 30 | $30,000 | ||
| September 27 | 2:30 PM EDT | F0 | Chesterfield, SC | 3.0 | 120 | |||
| September 27 | 2:52 PM EDT | F0 | Dillon, SC | 0.2 | 25 | |||
| September 27 | 3:15 PM EDT | F0 | Marlboro, SC | 0.1 | 25 | |||
| September 27 | 4:39 PM EDT | F0 | Saluda, SC | 2.0 | 80 | |||
| September 27 | 5:08 PM EDT | F1 | Newberry, SC | 3.0 | 220 | |||
| September 27 | 5:30 PM EDT | F0 | Lexington, SC | 1.0 | 80 | |||
| September 27 | 5:41 PM EDT | F1 | Moore, NC | 8.0 | 200 | |||
| September 27 | 5:44 PM EDT | F0 | Newberry, SC | 3.0 | 100 | |||
| September 27 | 6:20 PM EDT | F0 | Moore, NC | 0.5 | 25 | |||
| September 27 | 7:30 PM EDT | F0 | Wake, NC | 4.0 | 50 | |||
| September 27 | 7:45 PM EDT | F0 | Richmond, NC | 0.5 | 25 | |||
| September 27 | 8:00 PM EDT | F1 | Martin, NC | 0.2 | 100 | $100,000 | ||
| September 27 | 8:10 PM EDT | F0 | Montgomery, NC | 1.0 | 50 | |||
| September 27 | 9:08 PM EDT | F2 | Fairfield, SC | 2.0 | 220 | 1 | 13 | |
| September 27 | 10:15 PM EDT | F1 | Cherokee, SC | 0.8 | 50 | $90,000 | ||
| September 27 | 11:00 PM EDT | F1 | Cleveland, NC | 2.0 | 30 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.